MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure on (b)(6) in the left eye, disappointed in that the intermediate vision focal length, while improved, was not 20/20, patient was referring to a range of 5 to 20 feet in distance.In particular, watching a 65' high def tv with uhd still requires glasses to achieve complete acuity and sharpness.Estimated vision at that distance to be about 20/25.Consumer agrees that the long range (i.E., driving) was 20/20 and could usually make out instrument panel in the car, but somewhat blurred.Additional information was requested and received stating that the patient wanted to know why his left eye vision was now less than the right when it was the stronger of the two mid range.And why "functional vision" was worse for close range than before the implants.While he eat or read, my food or phone was blurry than prior to implants.The prescription was the current glasses that he wear to watch tv and read the computer.Patient experienced night time driving harder than before.Had halos and tail lights were like starbursts.He started experiencing symptoms one month after surgery.Left eye was the stronger (sharper) of the two, now is weaker vision.Optometrist provided new prescription for progressive glasses, which are now being used.As per the consumer, this issue was now getting resolved by another facility.He will be receiving lasik surgery for the left eye to correct the vision issue which currently was 20/40.There are two medical reports associated with this patient.This file belongs to the left eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in d.4.Additional information provided in h.6., and h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The report was the patient.Follow up information was provided by the patient that they were going to have lasik surgery to correct the vision issue.The requested closure of the case.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20037988
Report Number1119421-2024-01612
Device Sequence Number12389076
Product Code MJP
UDI-Device Identifier00380652455190
UDI-Public(01)00380652455190(17)260216(11)220218(10)15354728(21)15354728018
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.155
Device Lot Number15354728
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/15/2024
Date Device Manufactured02/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale